When you start a low-carb rapid weight loss program, like the SOZA program, it's good to be aware of the common potential side effects.
The good news is that these side effects are temporary and almost always certainly pass.
While most people will experience no problems, a small number may encounter temporary issues.
Being informed and knowing how to manage these side effects safely can help ensure a successful and enjoyable experience on your low-carb journey.
It's important to know that the side effects are generally nutritionally based.
Everyone is different. Depending on their wellness history, medications they are on, age, gender, weight, and previous eating habits, the initial side effects can differ from person to person.
So, why do these side effects occur in the first place?
When you switch energy sources from using sugar, glucose, or in other words, lots of carbohydrates to using, instead, fat as energy, side effects can occur.
You need to use your stored body fat as energy to lose weight.
Fatigue is the most common side effect, which can be managed by drinking plenty of fluids and getting enough rest.
Again, as with any diet, there can be potential side effects when undertaking a low-carb rapid weight loss regimen.
One of the most common is fatigue and an overall lack of energy.
This can occur due to the body adjusting to the decrease in carbohydrates and the sudden shift in diet. You must stay hydrated by drinking plenty of fluids throughout the day and getting enough rest to manage these fatigue symptoms.
With consistent care and attention, following a low-carb rapid weight loss program can help you reach your goal weight safely and effectively.
First, do the supplements cause any side effects?
All supplements are non-GMO and manufactured in the USA in FDA-inspected facilities. These supplements are sold exclusively through healthcare professionals.
The SOZA supplements are all-natural and OTC-type drugs. Our ingredients are safe and have not been shown to cause any adverse effects.
However, be aware that just because a vendor says their supplements are all-natural doesn't necessarily mean they are safe or effective.
Dietary supplements are not prescription medications. Therefore, the FDA is not authorized to review dietary supplement products for safety and effectiveness before they are marketed.
Manufacturers and distributors of dietary supplements are responsible for ensuring their products are safe BEFORE they go to market. All SOZA’s supplements are manufactured in the USA in GMP-certified facilities.
How dehydrated you are is another potential reason for experiencing mild side effects like headaches.
It is essential to anticipate the potential degree of dehydration when starting the SOZA program.
You need more water because of the following:
Reduced calories cause less fluid intake; consider how much food you eat has changed. Because you eat less, you're absorbing less water now.
Adjusting to less salt in your diet if you were getting too much salt before, especially from processed foods
A shift in the body's energy source to stored energy reserves consumes more fluid.
Dehydration can cause symptoms such as
low blood pressure
We encourage those beginning the program to increase their daily water intake by 1 - 1.5 liters or more, especially if exercising or in hot weather. Also, consider adding some more sea salt or Himalayan sea salt to your foods during this phase.
Consuming enough water should result in at least 5-6 good volumes of urine daily, and adding salt to food may also be beneficial.
What about potential blood pressure or medications you're on?
Mildly low blood pressure generally does not cause any issues for people who are otherwise healthy and fit.
You may feel slightly lightheaded if standing too quickly, but it typically does not require medical attention.
However, if your low blood pressure is significant, you are taking medication, or an underlying cardiac condition causes it, it is best to consult a medical professional.
You can always increase your food intake, proteins, and healthy fats anytime on the program. However, it's always possible that you could be eating too little.
Side effects can be because of changes in your metabolism.
When beginning this program, it is common to experience changes in your metabolism as it adjusts to burning fat for energy instead of other sources.
These may manifest in the form of:
Mood swings and irritability
Here's some science for you:
When the body runs low on carbohydrates, it uses stored energy from the liver and muscles. This results in decline in blood glucose and insulin, which triggers the metabolism to burn fat.
The liver converts this fat into fatty acids and ketone bodies that can provide all the energy needed. This process is sometimes called 'ketosis' or 'flicking the switch.'
The SOZA Weight Loss program is mildly ketogenic.
Some individuals may feel unwell at this stage due to symptoms like lethargy, headaches, and irritability; this phenomenon is commonly known as 'keto flu.' However, within a few days, they usually become accustomed to these changes and experience more energy, clearer thinking, and fewer cravings for sugary food.
To make this transition more accessible, it's best to drink much water and not over-exert yourself with exercise during these initial stages.
Additionally, as mentioned earlier, taking simple OTC headache remedies can help relieve any discomfort. Lastly, be sure to add salt to your meals if needed.
Your sleep may be disrupted at first.
Changing your diet may disrupt your regular sleeping pattern initially, though this doesn't happen in all cases. Different factors may explain this phenomenon - some research studies suggest that reducing the number of carbohydrates in your diet can lead to initial sleep disruptions.
The SOZA Weight Loss program is low carb but not keto, so that you might experience milder effects than other diets. On the other hand, some people have noted better sleep quality when switching to the program, and long-term participants often report feeling more rested.
Additionally, weight loss has been found to reduce snoring and minimize feelings of drowsiness during the day - a perk you and your partner can enjoy!
It's common to experience changes in your bowel movements.
Besides digestive issues, other signs and symptoms may be present as your body adjusts to the new diet. These could include:
Initially, a dramatic shift in diet can affect the digestive system, leading to loose stools or diarrhea, significantly when increasing fiber intake and eating more greens. Other side effects may include increased flatulence and bloating.
However, your gut should get used to this new lifestyle and regulate bowel movements again with time. This transition period can last up to one week, during which you need to drink lots of water as you will lose more fluids than usual due to the increased frequency of stools.
Constipation is another common complaint among those just starting the plan. The leading cause is usually dehydration since less water is needed for digestion; however, it can also be caused by smaller food portions.
Beyond drinking more liquids, adding some high-fiber foods should also help. For example, on the SOZA Weight Loss program, we recommend adding some legumes to your unlimited green salads - this will make stool easier.
Add some more legumes and eat more significant salad portions.
Most side effects, if considered mildly unpleasant, occur at the beginning of the program. However, for some, this could be anytime during the first month as they transition to utilizing fat as energy.
These symptoms will generally pass.
If you experience any of the symptoms mentioned here excessively or for more than a week, it's best to consult with your doctor. They can provide appropriate treatment and advice to help you feel better.
The statements in this article have not been evaluated by the Food and Drug Administration and are based solely on our theories and observations. Information given here or by your wellness or health coaches should not replace medical advice from your primary care physician.
As with any diet plan, please consult your primary care physician before starting any weight loss program.